Alert archive / Ohio / Coastal Flood Statements in 2011

Coastal Flood Statement 5, NWS Cleveland, OH

September 6, 20117 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this coastal flood statement at Sep 6, 2011, 4:58 AM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2011, 4:58 AM EDT (08:58 UTC)
Expired
Sep 6, 2011, 10:00 PM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WHUS41 KCLE 060858
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EDT TUE SEP 6 2011

OHZ003-007-009>012-089-PAZ001-062000-
/O.NEW.KCLE.CF.S.0005.110906T0858Z-110907T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
458 AM EDT TUE SEP 6 2011

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF
  LAKE ERIE THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE
  CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE
  HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR
  GOOD SWIMMERS.


$$
2 follow-up statements
644 
WHUS41 KCLE 061422
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EDT TUE SEP 6 2011

OHZ003-007-009>012-089-PAZ001-062230-
/O.CON.KCLE.CF.S.0005.000000T0000Z-110907T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
1022 AM EDT TUE SEP 6 2011

...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS
EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF  
LAKE ERIE THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE
  CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE  
HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR  
GOOD SWIMMERS.

$$

SCHULER
860 
WHUS41 KCLE 061915
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE SEP 6 2011

OHZ003-007-009>012-089-PAZ001-070200-
/O.CON.KCLE.CF.S.0005.000000T0000Z-110907T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
315 PM EDT TUE SEP 6 2011

...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS
EVENING...

...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF
LAKE ERIE THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE
  CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE
HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR
GOOD SWIMMERS.

$$
SCHULER

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 6, 4:16 AM EDT, 42 minutes earlier.

Area forecast discussion, Sep 6, 4:16 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT TUE SEP 6 2011

.SYNOPSIS...
THE REMNANT LOW OF TROPICAL STORM LEE WILL MOVE NORTH ALONG THE
APPALACHIANS BEGINNING TODAY. THIS LOW PRESSURE WILL MOVE OVER THE
OHIO VALLEY ON WEDNESDAY AND REMAIN IN THE VICINITY THROUGH THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER TROUGH THAT BROUGHT QUITE AN AIRMASS CHANGE TO THE REGION
WILL DEPART TO THE EAST THIS MORNING. ATTENTION WILL SHIFT TO THE
SOUTH TODAY AS MOISTURE FROM THE REMNANT LOW PRESSURE OF LEE WILL
CONTINUE TO SPREAD CLOUDS AND MOISTURE NORTHWARD ALONG THE
APPALACHIANS. MEANWHILE...A LARGE SURFACE HIGH PRESSURE OVER THE
NORTHERN GREAT LAKES WILL REMAIN NORTH AND WEST OF THE AREA.

WHILE MOISTURE CONTINUES TO SPREAD NORTH TODAY THE HIGH PRESSURE
WITH NORTHERLY FLOW WILL CONTINUE TO BRING VERY DRY MID LEVEL AIR
INTO THE AREA TODAY. THEREFORE DESPITE RADAR SHOWING A LARGE AREA
OF RAIN TO THE SOUTH MUCH OF THE AREA WILL REMAIN DRY THROUGH
TODAY. ONLY CONCERN WILL BE ACROSS THE FAR SOUTHERN COUNTIES FROM
YOUNGSTOWN...SOUTH OF CANTON...MILLERSBURG TO MT VERNON WHERE SLGT
CHC TO LOW CHC POPS WERE INCLUDED FOR LATER THIS MORNING AND
AFTERNOON.

TEMPS NOT TOO DIFFERENT COMPARED TO YESTERDAY WITH MID TO UPPER
60S. HAVE UPPER 60S ACROSS THE FAR SOUTHEAST...BUT IF SHOWERS DO
GET IN THERE THEN THE EVAPORATIVE COOLING IN THE AFTERNOON MAY
ALLOW FOR LOW 60S AT BEST. WILL HAVE TO WATCH THIS AREA THIS
MORNING. AS COMPARED TO GUIDANCE ALSO WENT A BIT COOLER ACROSS
WESTERN COUNTIES GIVEN GOOD NORTH-NORTHEAST WINDS TODAY. WHILE TOL
MAY SEE SOME BREAKS IN CLOUDS...AREA JUST EAST FROM SANDUSKY TO
FINDLAY MAY BE MORE INVOLVED WITH LOWER LAKE CLOUDS AND THEREFORE
A BIT COOLER. WINDS WILL CONTINUE TO BE GUSTY TODAY ESPECIALLY
IN LAKESHORE ZONES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
FOR THIS EVENING AND TONIGHT INCREASED POPS QUICKLY ACROSS THE
AREA. CONCERN LIES WITH HOW THE UPPER LOW FROM LEE WILL INTERACT
WITH SHORTWAVE QUICKLY MOVING NEAR LAKE SUPERIOR THIS MORNING.
THIS MAY PROVIDE ENOUGH SUPPORT TO GENERATE MORE WIDESPREAD
SHOWERS ACROSS THE AREA GOING INTO TONIGHT AND OVERCOME THE DRIER
AIR PROVIDED BY THE HIGH PRESSURE. POPS INCREASING TO HIGH CHC AND
LIKELY BY LATER TONIGHT.

WEDNESDAY THROUGH FRIDAY THE MODELS CONTINUE TO INDICATE THAT THE
UPPER LOW WILL REMAIN NEAR THE AREA KEEPING CONDITIONS UNSETTLED
WITH AT LEAST THE CHANCE OF SHOWERS. DIDN/T GET TOO PICKY WITH
POPS THIS FAR OUT BUT GIVEN CURRENT PROGS DID TRY TO TREND HIGHER
POPS ACROSS SOUTHWESTERN AREAS AND THEN AGAIN ACROSS FAR NE OH AND
NW PA WITH LOWER POPS IN THE CENTRAL PART OF THE AREA.
HOWEVER...DEPENDING WHERE THE LOW IS WILL DEPEND ON WHERE HIGHEST
POPS AND QPF/S SET UP. REGARDING TEMPS DURING THE TIME DIDN/T MAKE
ANY DRASTIC CHANGES TO THEM WITH HIGHS MAINLY IN THE 70S AND LOWS
CLOSE TO 60.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
NOT MUCH TO GRAB ONTO DURING THE EXTENDED PORTION OF THE FORECAST.
THE SURFACE FEATURES ARE PROGGED TO WEAKEN AND BECOME RATHER FLAT.
ALL OF THE MODELS TAKE INTO NEXT WEEK FOR THE TROUGH ALOFT OVER THE
EASTERN STATES TO LIFT OUT. THIS LEAVES A RATHER MOIST AND SLIGHTLY
UNSTABLE AIR MASS IN PLACE. ANY SUNSHINE/HEATING EACH DAY AND ONE
WOULD THINK THAT NEW SHOWERS WILL DEVELOP. THE UPPER TROUGH IS
PROGGED TO LIFT OUT MONDAY. THERE COULD BE ENOUGH HIGH PRESSURE AT
THE SURFACE AND ALOFT FOR LESS SHOWERS OR MAYBE THEY ARE GONE BY
THAT TIME. WILL DRY OUT THE FORECAST FOR MONDAY. THE LATEST ECMWF
DEVELOPS SOME SORT OF TROPICAL LOW OVER THE GULF OVER THE WEEKEND
AND DRIVES IT NORTH EARLY NEXT WEEK BUT A LITTLE TOO EARLY TO FACTOR
THAT TYPE OF SYSTEM INTO THE FORECAST.

TEMPERATURES WILL LIKELY MODERATE SLOWLY AS WE SHOULD SEE A LITTLE
MORE SUNSHINE EACH DAY...FROM SLIGHTLY BELOW NORMAL TO SLIGHTLY
ABOVE NORMAL BY EARLY NEXT WEEK.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT WAVE FROM THE GULF STATES WILL LIFT NORTHEAST TODAY. I THINK
THERE WILL BE JUST ENOUGH UPWARD MOTION TO SEE A FEW SHOWERS OR A
LITTLE LIGHT RAIN REDEVELOP FROM KCAK TO KYNG ALTHOUGH THE BULK OF
THE RAIN SHOULD STAY JUST TO THE SOUTH AND EAST. THE NORTHEAST
FLOW OFF LAKE ERIE COULD BRING A FEW SPRINKLES AT KCLE KMFD AND
KERI. CEILINGS WILL COME BACK DOWN TO MVFR AT THE ABOVE MENTIONED
TAF SITES BUT REMAIN VFR ACROSS NORTHWEST OHIO AT KTOL AND KFDY.
THE NORTHEAST WIND WILL BE GUSTY AT TIMES TODAY ESPECIALLY NEAR
LAKE ERIE AND THE FLAT LAND ACROSS NORTHWEST OHIO.

OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SHOWERS WEDNESDAY THROUGH
SATURDAY.

&&

.MARINE...
SURFACE HIGH PRESSURE OVER THE NORTHERN GREAT LAKES...COMBINED WITH
THE WEAKENING SURFACE LOW...THE REMNANTS OF LEE...OVER THE SOUTHEAST
STATES...WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS
THE LOWER GREAT LAKES. THE NORTHEAST FETCH ACROSS LAKE ERIE MAKES
THE SOUTH SHORE OF THE LAKE PARTICULARLY EXPOSED TO THE BRISK
WINDS...WHICH SHOULD PERSIST INTO LATE WEEK. IT WILL TAKE UNTIL
THE END OF THE WEEK FOR THE GRADIENT TO WEAKEN. NOT VERY CONFIDENT
OF THE WIND DIRECTION BY THE WEEKEND...IT DEPENDS ON THE EXACT
LOCATION OF THE WEAKENING SURFACE LOW WHICH IS PROGGED TO DRIFT
NORTH. REGARDLESS...WE SHOULD BE ABLE TO GET THE SMALL CRAFT
ADVISORY DOWN BY THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LEZ142>149.

&&

SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...ABE
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Sep 5, 5:59 AM EDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
559 AM EDT MON SEP 5 2011

OHZ003-007-009>012-089-PAZ001-061000-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
559 AM EDT MON SEP 5 2011

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-061000-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
559 AM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
559 AM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Ohio, 2011Coastal Flood Statements in Pennsylvania, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.